Section 3 – Planning

DAY 8 – Fri 09/09/11                                                                        
Ellery Creek   –   Rocky Gully   (15.3km, 5.5hrs)
  • Awake: 5:00am, Depart: 6:00am
  • Terrain: Mainly slow climb with occasional hill including one at end of day.
  • On the Way: Saddle of Heavitree Range
  • Arrive: 11:30am
  • Facilities:  Water Facilities, Several camp sites
  • Food: Camping meal
DAY 9 – Sat 10/09/11                                                                       
Rocky Gully   –   Hugh Gorge         (15.9km 5.5hrs)
  • Awake: 5:00am, Depart: 6:00am
  • Terrain: initial climbs, short rolling but flattish.  Mid walk steeper downhill turning moderate ongoing downhill.
  • On the way: Ghost Gum Flat, Hugh Flat
  • Arrive: 11:30am
  • Facilities:  Water Facilities
  • Food: Potato meal
  • Important:  Collect extra water for tonight & tomorrow before leaving
DAY 10 – Sun 11/09/11                                                                          
Hugh Gorge   –   Fringe Lily Creek (7.3km, 4.5 hrs)
  • Important:  Collect extra water for tonight & tomorrow before leaving
  • Awake: 6:00am, Depart: 7:00am
  • Terrain: Gentle uphill climbs, heavy towards end of walk.
  • On the way: Pocket Valley, Hugh Gorge Junction, Hugh Gorge Waterhole, Rocky Saddle
  • Arrive by 11:30am
  • Facilities: NO WATER FACILITIES
  • Food: Pasta meal
DAY 11 – Mon 12/09/11                                                    
Fringe Lily Creek   –   Birthday Waterhole      (8.7km, 5.5 hrs)
  • Awake: 5:00am, Depart: 6:00am
  • Terrain: Heavy climbs first half of walk, heavy downhill then flat.
  • On the way: Razorback Ridge, Windy Saddle, Lookout, Rocky Talus, Spencer Gorge, Section 4/5 Junction
  • Arrive: 11:30am
  • Facilities: Water facility
  • Food: Camping meal, soup
  • Notes: HARD DAY
  • Important: Collect extra water for tonight and tomorrow before leaving
DAY 12 – Tue 13/09/11                                                    
Birthday Waterhole    –   Brinkley Bluff   (7.7km, 4hrs)
  • Important: Collect extra water for tonight and tomorrow before leaving 
  • Awake: 5:00am, Depart: 6:00am
  • Terrain: Gentle rise first half of walk, hard climb last half of walk.
  • On the way: Mintbush Spring, Stuart’s Pass, Rocky Cleft
  • Arrive by 10:00am
  • Facilities: NO WATER
  • Food: Potato meal
  • Notes: HARD WALK, not ideal camping, if not good weather continue to Standley Chasm
DAY 13 – Wed 14/09/11                                                                    
Brinkley Bluff   –   Standley Chasm*    (10km, 5 hrs)
  • Awake: 5:30am, Depart: 6:30am
  • Terrain: Long downhill all day
  • On the way: Reveal Saddle, Bridle Path Lookout
  • Arrive: 11:30am
  • Camp Fees: $10
  • Water facilities, Kiosk, Showers, Food Collection, Food: Pasta meal
  • When there: Scenic Loop Walk, Standley Chasm Walk
  • Notes: Cannot pitch tent until 5pm
  • *FOOD DROP – PICK UP 4 DAYS WORTH OF FOOD


Advertisements

Comments

  • Debshikingjourney  On January 12, 2019 at 4:03 am

    Hello, I’m enjoying reading your info on the larapinta and just noticed that you have written that you can not pitch tent at standley Chasm until after 5pm, was there a reason for this?

    • Keyman  On January 12, 2019 at 8:26 am

      Hey Deb, unfortunately since I did this hike in 2011, I have no memory of why this was the case. I remember the beauty, the warmth, the ghost tree up the hill and the first rest day in 14 days walking, but not that. Perhaps it was due to the site wanting us to wait until it had closed for business for the day I cannot be sure.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

%d bloggers like this: